Lupron side effects

6 Posts | Page(s): 1 

Lupron side effects

by Billydee on Sat Nov 10, 2007 12:00 AM

Quote | Reply

I have been on Lupron Depot for the past year and a half.  Results were good, in that my psa dropped from 40+ to 0.2 and has been steady.  Side effects were hot flashes, severe fatigue and muscle weakness, but a stringent exercise program seems to be helping.  Problem is that when I suffer a hot flash I have a lot of pain in my legs, predominantly in my knees, and lower shin down into the foot.  I have been asking my Dr. about this, and it is dismissed as not being noteworthy.  My question is, has anyone else suffered similar symptoms?  With the number of people on Lupron, there should be some information available.

 

Second issue is: I have considered going on Intermittent Therapy, ie: laying off lupron for a while to attempt to lessen the side effects, andperhaps, prolong the time to becoming refractive.  It has been 6 months since my last injection, and while I have not had a psa test to determine the effect on that level, my side effects have not changed a bit.  It even appears that I may be seeing a "bounce" in the effects.  Again, anyone with any information on personal experiences?

 

Thanks to all who contribute to this Board. 

RE: Lupron side effects

by needhelp on Wed Nov 14, 2007 12:00 AM

Quote | Reply
I was on Lupron for 2 years, but I never experienced the the side effects that you mentioned,(pain in the knees etc). You are really on intermitent therapy now if you have not an injection for 6 months, and if you are still experiencing side effects of pain in the knees etc then your pain may be from something else. You should get a PSA every 3 months which M. D. Anderson Cancer hospital does for me. They also check my testosterone levels as that is what feeds the prostate cancer.Have you had a Bone scan in the past few months.? Please reply on the followup as I would be intersested.

RE: Lupron side effects

by Rbajr on Sat Nov 17, 2007 12:00 AM

Quote | Reply

 

On 11/10/2007 Billydee wrote:

I have been on Lupron Depot for the past year and a half.  Results were good, in that my psa dropped from 40+ to 0.2 and has been steady.  Side effects were hot flashes, severe fatigue and muscle weakness, but a stringent exercise program seems to be helping.  Problem is that when I suffer a hot flash I have a lot of pain in my legs, predominantly in my knees, and lower shin down into the foot.  I have been asking my Dr. about this, and it is dismissed as not being noteworthy.  My question is, has anyone else suffered similar symptoms?  With the number of people on Lupron, there should be some information available.

 

Second issue is: I have considered going on Intermittent Therapy, ie: laying off lupron for a while to attempt to lessen the side effects, andperhaps, prolong the time to becoming refractive.  It has been 6 months since my last injection, and while I have not had a psa test to determine the effect on that level, my side effects have not changed a bit.  It even appears that I may be seeing a "bounce" in the effects.  Again, anyone with any information on personal experiences?

 

Thanks to all who contribute to this Board. 


Going on intermittent therapy will improve your quality of life, you should be deligent in monitoring your PSA level, probably test once every three months.  If you start to have a significant rise in your PSA you do not want that to get out of hand.

My personal experience has been starting with an initial diagnosis of a PSA of 232 and gleason scores of 12 samples, 11 being 8 and 1 being 7.  I had tumor on the left hemisphere of the prostate.  I went on adrogen deprevation therapy (Lupron and casodex) and went through 8+ weeks of radiation.  3 weeks after completing the radiation treatments I had a follow up exam.  My PSA went down to 0.6, the tumor was gone and the prostate returned to normal size.  That all transpired over a 4 month period.  I continued on the adrogen deprevation therapy for another 8 months.  My PSA went down to 0.06.  I then elected to go on intermitten. 

After 4 months off the therapy my PSA was 0.4.  3 weeks ago  had another PSA test and it had gone back up to 8.7.  This past week I went back on the adrogen dep therapy.  Between the test at 8.7 and the day I started back on the therapy (17 days), my PSA was up to 13.4. 

 So enjoy the improved quality of life while you stay off the therapy, but monitor your PSA.

I hpoe this helps you in your decission making

RE: Lupron side effects

by Arnon on Sun Nov 18, 2007 12:00 AM

Quote | Reply
Lupron effects can be very debilitating. One of my patients nearly had a stroke from the hypertension the <a href="http://www.laprp.com/patients_speak_detail.php?aid=41"& induced. Others have gone basically nuts from it. It's not a benign drug.

RE: Lupron side effects

by Billydee on Wed Nov 28, 2007 12:00 AM

Quote | Reply

 

On 11/14/2007 needhelp wrote:

I was on Lupron for 2 years, but I never experienced the the side effects that you mentioned,(pain in the knees etc). You are really on intermitent therapy now if you have not an injection for 6 months, and if you are still experiencing side effects of pain in the knees etc then your pain may be from something else. You should get a PSA every 3 months which M. D. Anderson Cancer hospital does for me. They also check my testosterone levels as that is what feeds the prostate cancer.Have you had a Bone scan in the past few months.? Please reply on the followup as I would be intersested.

I just had my psa done, six months after my last Lupron injection.  It was 0.3 six months ago, and is now at 2.2.  doctor and I discussed variations in treatment, and I leaned heavily on Snuffy Meyers approach.  Agreed that I would go on casodex and Proscar for six weeks, and have a psa done at that time.  If it growing slowly (I am not sure what slowly is??) we will stay on this treatment, if it is aggressive, back to Lupron.  I am still getting the side effects, including leg pain which I attributed to Lupron.  Try Google to look up Lupron, side effects, and you will be amazed at the number of sites where people are complaining about Lupron, and leg painis one of the major complaints.  Anyhow, when I queried my Doctor, he said that perhaps my testicles were not manufacturing testtosterone, and this is causing the effects.  In other words, Lupron side effects with no Lupron.  We are runing a testosterone check to determine levels.  Also, I asked for confirmation of the original diagnosis of mets into the bone.  Going back to the original diagnosis, it was "borderline" so I have insisted on another bone scan, and he agreed.

One thing that Meyers stresses is to take control of your disease, and demand answers.  This was the strongest action I have taken, and guess what?  He agreed to everything I asked for including psa tests whenit makes sense rather than every so often.  I hope I am on the right track.  Good luck to you, and seriously, look up the Lupron sites.  They are scary!!

 

Good health

RE: Lupron side effects

by Alloy on Wed Jan 09, 2008 12:00 AM

Quote | Reply

 

On 11/10/2007 Billydee wrote:

...  Problem is that when I suffer a hot flash I have a lot of pain in my legs, predominantly in my knees, and lower shin down into the foot.  I have been asking my Dr. about this, and it is dismissed as not being noteworthy.  My question is, has anyone else suffered similar symptoms? 

I was on Lupron for four months, and I did experience similiar pains in the muscles and joints.  This is listed as a possible side effect.  I was also on fluxomide, but stopping the fluxomide didn't stop the muscle pain or the diarrhea that occurred.

I felt as though someone had punched me hard, on the left arm/shoulder, for some time.   Then I experienced pain in my right ankle and shin--again, it felt like I had slammed it into a piece of furniture. 

The last symptom occurred two months after the last monthly shot.  My right hip area suddenly became painful, and I walked with a limp for another month after it first occurred. 

There was one dramatic demonstration right at the time of the second shot.  I was experiencing the ankle pain at the time.  The day after the second shot, the ankle pain disappeared, and the diarrhea began.  The diarrhea went on during the next three shots, and it didn't stop when I got off the fluxomide.

So Luphron side effects can persist after the dosage is supposedly no longer working.

 

6 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.